Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Losing Hair

  1. #1

    Losing Hair

    I've been experiencing significant hair loss over the past two months and I'm afraid if it keeps up like this I'm going to have no hair left.

    I haven't changed any medications, though stress has certainly become an issue, so I'm guessing that would be the culprit. Maybe someone can shed some light on this? I mean, I'm losing noticeable amounts of hair. It certainly is counterproductive to NOT being stressed.

    What can I do? Is stress to blame or could something else be causing this? How can I prevent this from progressing? A RL friend suggested Vitamin A... should I go pick some up and start taking it with my daily pills?

    Any help or suggestions appreciated.

    "ιn ѕoмe wayѕ ι love everyтнιng. ιт’ѕ leѕѕ oғ a тнιng тнan 'lιĸe'…leѕѕ dιѕтιncт. leѕѕ…parтιcυlar. ι lιĸe тнιngѕ тнaт ι lιĸe вυт ι love everyтнιng. тнere’ѕ мore cнoιce ιn ‘lιĸe’. вecaυѕe even тнe worѕт тнιngѕ нave тнιngѕ тo love ιn тнeм. ι love тнιngѕ ѕo мυcн ι ғeel lιĸe ι coυld ғloaт away."

  2. #2
    Have you had any anesthesia for any reason recently?
    L1 Complete - Injury 3/12/06 - Grateful to be alive!!!!

  3. #3
    It could be stress, but hair loss can also be a sign of thyroid imbalance - it would probably be a good idea to have your thyroid hormone levels checked. Your doctor can order a blood test so that you'll know for sure.

    Have you had a general anesthetic recently? That has always caused temporary hair loss for me, for some reason. Good wishes, I know it's really unsettling when that happens.

  4. #4
    Nope, no recent anesthesia.

    I actually have a drs. appointment scheduled for the 9th. I'll be sure to bring it up with her then and make sure I get blood taken.

    "ιn ѕoмe wayѕ ι love everyтнιng. ιт’ѕ leѕѕ oғ a тнιng тнan 'lιĸe'…leѕѕ dιѕтιncт. leѕѕ…parтιcυlar. ι lιĸe тнιngѕ тнaт ι lιĸe вυт ι love everyтнιng. тнere’ѕ мore cнoιce ιn ‘lιĸe’. вecaυѕe even тнe worѕт тнιngѕ нave тнιngѕ тo love ιn тнeм. ι love тнιngѕ ѕo мυcн ι ғeel lιĸe ι coυld ғloaт away."

  5. #5
    Bald is beautiful, unless you're me:

    C-5/6, 7-9-2000
    Scottsdale, AZ

    Make the best out of today because yesterday is gone and tomorrow may never come. Nobody knows that better than those of us that have almost died from spinal cord injury.

  6. #6
    Senior Member
    Join Date
    Nov 2001
    Location
    Panama City, FL
    Posts
    671
    Cumadin made my hair fall out.
    "Never argue with an idiot; they'll drag you down to their level and other people may not be able to tell the difference."

  7. #7
    Senior Member CurvySAT05's Avatar
    Join Date
    Mar 2009
    Location
    Southern California
    Posts
    492
    I just got diagnosed with hypothyroidism and my doctor said that it can make you lose hair. I went to the doctor after being excessively tired and bruising horribly with nothing that would cause bruising. The doctor ordered bloodwork including Thyroid levels and Vitamin D level, and both of them came back super low. I am now on a vitamin D supplement once a week for 2 months (then once a month thereafter) and Synthroid for thyroid supplementation.
    Good luck figuring out why you are experiencing hair loss. Definitely ask the doc about that.
    ~Mandy~
    SCI as a result of spinal surgery
    TiLite Aero Z!!!

  8. #8
    Senior Member
    Join Date
    May 2006
    Location
    Central NJ
    Posts
    2,583
    Blog Entries
    1
    I'm so sorry you're going through that, and I can totally relate. I have about a third the amount of hair I used to. I heartily second your getting your thyroid checked, although I have wondered also if nutrition has an effect. My hair gets thicker when I get heavier, and thinner when I get lighter. While you're exploring the cause, I have heard that the following help:
    --Nioxin shampoo, and scalp treatment
    --Omega 3 fatty acids
    --Rogaine

  9. #9
    thanks for all the suggestions.. as i await results of my blood test i've added b12 and a multi-vitamin to my daily plethora of pills. *fingers crossed*

    "ιn ѕoмe wayѕ ι love everyтнιng. ιт’ѕ leѕѕ oғ a тнιng тнan 'lιĸe'…leѕѕ dιѕтιncт. leѕѕ…parтιcυlar. ι lιĸe тнιngѕ тнaт ι lιĸe вυт ι love everyтнιng. тнere’ѕ мore cнoιce ιn ‘lιĸe’. вecaυѕe even тнe worѕт тнιngѕ нave тнιngѕ тo love ιn тнeм. ι love тнιngѕ ѕo мυcн ι ғeel lιĸe ι coυld ғloaт away."

  10. #10
    Hope you'll get some answers and that you won't have long to wait.

Similar Threads

  1. Why children who braid it like Beckham risk losing hair
    By Max in forum Health & Science News
    Replies: 3
    Last Post: 08-31-2009, 02:40 AM
  2. Losing Hair
    By Bryans Mom in forum Care
    Replies: 10
    Last Post: 09-06-2004, 02:53 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •